Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2008, 6:31 PM CDT for Jackson County, Illinois. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 6:31 PM CDT (23:31 UTC)
- Expired
- May 25, 2008, 7:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Jackson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:46 PM CDT | TORNADO | 6 Nw Murphysboro, IL | TORNADO ON THE GROUND |
| May 25, 7:05 PM CDT | TORNADO | 4 Wnw De Soto, IL | BRIEF EF0 TORNADO TOUCHDOWN. |
| May 25, 7:13 PM CDT | HAIL 0.75 | 1 S Vergennes, IL | DIME-SIZED HAIL COMING DOWN HEAVILY |
| May 25, 7:30 PM CDT | HAIL 1.5 | Murphysboro, IL | |
| May 25, 7:38 PM CDT | FUNNEL CLOUD | 2 N Carbondale, IL | PUBLIC FLAGGED DOWN A TROOPER, REPORTED SEEING A FUNNEL CLOUD CLOSE TO THE GROUND NEAR DILLINGER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 252332 TORPAH ILC077-260030- /O.NEW.KPAH.TO.W.0044.080525T2331Z-080526T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 631 PM CDT SUN MAY 25 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... JACKSON COUNTY IN SOUTHERN ILLINOIS... * UNTIL 730 PM CDT. * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHEAST OF AVA...OR 9 MILES NORTHWEST OF MURPHYSBORO...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... AVA... MURPHYSBORO... DE SOTO... CARBONDALE... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3788 8916 3760 8916 3784 8954 3795 8946 TIME...MOT...LOC 2331Z 303DEG 16KT 3786 8944 $$
1 follow-up statement
000 WWUS53 KPAH 252348 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 647 PM CDT SUN MAY 25 2008 ILC077-260030- /O.CON.KPAH.TO.W.0044.000000T0000Z-080526T0030Z/ JACKSON IL- 647 PM CDT SUN MAY 25 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR JACKSON COUNTY IN SOUTHERN ILLINOIS... ...TORNADO REPORTED ON THE GROUND 6 MILES NORTHWEST OF MURPHYSBORO... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A TORNADO. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF VERGENNES...OR 6 MILES NORTHWEST OF MURPHYSBORO...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...MURPHYSBORO AND DE SOTO. DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3788 8916 3760 8916 3784 8954 3795 8946 TIME...MOT...LOC 2347Z 302DEG 15KT 3783 8937 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:30 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 25, 1:30 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SUN MAY 25 2008 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS WEAK WARM FRONT POISED ALONG THE WESTERN PERIPHERY OF PAH CWA. HIGH PRESSURE REMAINED OVER THE EASTERN US. A COLD FRONT EXTENDED FROM NORTHWEST MN ARCING WESTWARD THROUGH THE OK TX PANHANDLES TO THE GUADALUPE MTNS. BOTH FRONTS EXTENDED FROM A LOW OVER NE ND. THE 12Z SUN NAM AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR TONIGHT WITH WARM FRONT BI SECTING THE AREA WITH QPF IN ITS WAKE. MAINLY NORTH AND WEST OF THE OHIO RIVER. MONDAY WE WILL BE IN THE WARM SECTOR...THUS RAISED POPS TO JUST BELOW LIKELY CAT. A COUPLE OF WEAK TO MODERATE VORT MAX TO MOVE OVER THE AREA. ALTHOUGH SVR PSBL THINK ANY WOULD BE ISOLATED HAILERS OR WIND. HODOGRAPH SIGNATURES/WIND PROFILES NOT SUPPORTIVE FOR TORS. WET BULB ZERO ABOVE 12K MSL. TOTALS LOW 50S...K INDICIES LOW 30S. HOWEVER CAPE IS FORECAST TO 2K PLUS...THUS CAN NOT RULE OUT SEVERE IF THAT DEGREE OF INSTABILITY IS REALIZED. AS FRONT APPROACHES MONDAY NIGHT BELIEVE MORE WIDESPREAD COVERAGE OF QPF. ALREADY HAVE LIKELY OVER MOST OF THE FA AND FEEL COMFORTABLE WITH THAT FOR NOW BUT MAY INCREASE POPS DEPENDING ON LATER MODEL RUNS. WITH FROPA TUE WILL PROBABLY INCREASE TO OCNL WORDING. WITH THE SLOW DEPARTURE OF THE FRONT LINGERED POPS WED. WENT AHEAD AND REMOVED POPS WED AM AS HIGH BUILDS IN. KEPT IT DRY WITH HIGH PRESSURE THROUGH FRIDAY. WEAK SIGNALS OF PRECIP FOR THIS WEEKEND. BRING BACK IN LOW POPS AS WARM FRONT PROGGED TO LIFT OVER THE AREA. THINK COVERAGE WILL BE POOR BUT DO EXPECT SOME CONVECTION. THEREFORE KEPT SLGT CHANCE IN FOR NOW. AS FOR TEMPS FOLLOWED GUIDANCE TRENDS. HOWEVER JUST AS PREVIOUS FORECASTER DID NOT COOL DOWN AS MUCH WITH TUESDAY FROPA. && .AVIATION... VFR CONDITIONS SHOULD DOMINATE THROUGH MONDAY MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE CGI AND PAH SITES THIS AFTERNOON. BY MID MONDAY MORNING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AT ALL TAF SITES AS A FRONTAL SYSTEM APPROACHES THE REGION FROM THE NORTHWEST. SOUTH TO SOUTHEAST WINDS TODAY AT 5 TO 10 MPH WILL SHIFT AROUND TO THE SOUTH TO SOUTHWEST AT 10 TO 20 MPH MONDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...JP LONG TERM....KH AVIATION...JP
Hazardous weather outlook, May 25, 4:35 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 435 PM CDT SUN MAY 25 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-260500- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 435 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT TONIGHT FOR PERRY MISSOURI...AND PERRY...JEFFERSON...FRANKLIN...WILLIAMSON...AND JACKSON COUNTIES IN ILLINOIS... UNTIL 10 PM. THE MAIN THREAT WITH THE STORMS IN THE AFOREMENTIONED AREA WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS NORTH AND WEST OF THE OHIO RIVER OVERNIGHT TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER A STRONG STORM WITH LOCALLY HEAVY RAIN CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. THUNDERSTORMS WILL DEVELOP ON MONDAY IN ASSOCIATION WITH AN APPROACHING COLD FRONT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS AT THIS TIME...DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. HOWEVER...THE DEGREE OF INSTABILITY WILL BE HIGHLY DEPENDANT ON THE AMOUNT OF CLOUD COVER WE HAVE DURING THE DAY ON MONDAY. THE COLD FRONT WILL MOVE ACROSS OUR AREA ON TUESDAY AND TUESDAY NIGHT...WHICH WILL BRING A GOOD CHANCE FOR MORE THUNDERSTORMS ACROSS OUR AREA. A FEW OF THE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING IN AND NEAR THE WATCH AREA OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
In the hours before
Local storm report, May 25, 6:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TORNADO WILLISVILLE 37.98N 89.59W
05/25/2008 PERRY IL FIRE DEPT/RESCUE
PICKNEYVILLE FIRE DEPT REPORTED TORNADO TOUCHDOWN NEAR
WILLISVILLE
&&
ADThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 49 min |
| May 25, 5:37 PM CDT | Tornado Warning | PAH | Jackson, Perry | 53 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 60 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.